Alert archive / Oklahoma / Flash Flood Warnings in 1998
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 4, 1998, 11:45 PM CST for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 1998, 11:45 PM CST (05:45 UTC)
- Expired
- Jan 5, 1998, 3:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 050547 FFWSHV OKC089-050945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 PM CST SUN JAN 4 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 345 AM CST FOR THE FOLLOWING AREA... IN SOUTHEAST OKLAHOMA ...WESTERN MCCURTAIN COUNTY AT 1145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES MORE THAN 1 INCH OF RAIN HAD FALLEN ACROSS PARTS OF WESTERN MCCURTAIN COUNTY DURING THE PAST HOUR. THE HEAVIEST OF THESE RAINS HAD FALLEN NORTHWEST OF A LINE FROM VALLIANT TO BETHEL. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST OUT OF NORTH CENTRAL TEXAS TONIGHT. THESE STORMS WILL PRODUCE UP TO TWO INCHES OF ADDITIONAL RAINFALL AND THIS ADDITIONAL RAINFALL WILL LIKELY CAUSE FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS ACROSS WESTERN SECTIONS OF THE COUNTY. LATER TONIGHT WARNINGS MAY NEED TO BE EXTENDED INTO EASTERN SECTIONS OF MCCURTAIN COUNTY AS WELL. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. 18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 4, 9:30 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 4, 9:30 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CST SUN JAN 4 1998 KIND OF BUSY TNGT WITH FFAS AND WW 1. STG-SVR STMS CONT TO FIRE OUT IN CENTRAL TX BUT THEIR EWD PROGRESS IS SLOW. LRG AREAS OF RA AND TSRA ALSO CONT TO SPREAD NEWD ACRS THE SERN 1/4 OF THE AREA. IN BTWN THE TWO...NOT MUCH MORE THAN ISOLD SHRA WERE NOTED. WILL THEREFORE DECR POPS SOME ACRS THE MIDDLE OF THE AREA...DOWN TO ARND 50 OR 60 PCT. OTRW...NO CHGS. 5
Nearby
Flash Flood Warnings in Oklahoma, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.